Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Jackson, MS

February 20, 2014Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 6:15 PM CST for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 6:15 PM CST (00:15 UTC)
Expired
Feb 20, 2014, 7:00 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 6:25 PM CSTTSTM WND DMG1 N Teoc, MSTREE DOWNED ALONG CR 193
Feb 20, 6:34 PM CSTTSTM WND DMG4 S Jefferson, MSTREE DOWNED ACROSS CR 100

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 12:47 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -197 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-197 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS54 KJAN 210015
SVRJAN
MSC015-043-083-210100-
/O.NEW.KJAN.SV.W.0016.140221T0015Z-140221T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  EASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 700 PM CST

* AT 616 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ITTA BENA...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONEY AROUND 625 PM CST.
  AVALON AND TEOC AROUND 630 PM CST.
  LEFLORE AROUND 635 PM CST.
  HOLCOMB AROUND 645 PM CST.
  BEW SPRINGS AROUND 650 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CST THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3370 8980 3340 8979 3328 9000 3336 9024
      3371 9023 3373 9022 3373 9014 3379 9014
      3382 9011 3382 8999 3383 8994 3386 8992
TIME...MOT...LOC 0016Z 231DEG 39KT 3354 9025

$$

MRM
1 follow-up statement
910 
WWUS54 KJAN 210044
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST THU FEB 20 2014

MSC015-043-083-210054-
/O.CAN.KJAN.SV.W.0016.000000T0000Z-140221T0100Z/
LEFLORE MS-GRENADA MS-CARROLL MS-
644 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL...WESTERN GRENADA AND
EASTERN LEFLORE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST FRIDAY MORNING FOR
MISSISSIPPI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CST THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3370 8980 3340 8979 3328 9000 3336 9024
      3371 9023 3373 9022 3373 9014 3379 9014
      3382 9011 3382 8999 3383 8994 3386 8992
TIME...MOT...LOC 0044Z 231DEG 39KT 3371 8994

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 20, 3:39 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014

.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.

DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.

DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.

ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/

MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/

&&

.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  63  35  68 / 100   0   0   3
MERIDIAN      41  64  31  67 / 100   0   0   3
VICKSBURG     40  64  34  70 /  99   0   0   3
HATTIESBURG   46  67  35  70 / 100   0   0   1
NATCHEZ       42  61  37  69 /  99   0   0   3
GREENVILLE    37  63  38  67 /  92   0   0   2
GREENWOOD     35  64  35  69 /  99   0   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 20, 3:58 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CST THU FEB 20 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
358 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TONIGHT

A SQUALL LINE OF STRONG AND SEVERE THUNDERSTORMS WILL PASS THROUGH
THE REGION TONIGHT WITH DAMAGING 60 MPH WINDS AND QUARTER SIZE HAIL
BEING THE MAIN THREATS. A LIMITED RISK OF TORNADOES WILL ALSO EXIST
WITH THIS LINE AND ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
LINE.

WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH AFTER THE FRONTAL
PASSAGE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 20, 4:50 PM CST, 1 hour 25 minutes before
MSZ018-202335-
BOLIVAR MS-
450 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST THU FEB 20 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 21 MILES SOUTHWEST OF ROSEDALE AT
450 PM CST...MOVING NORTHEAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3377 9072 3363 9115 3367 9123 3371 9118
      3367 9111 3368 9103 3371 9107 3370 9112
      3373 9115 3377 9115 3378 9099 3384 9108
      3393 9102 3396 9109 3400 9103 3396 9098
      3403 9099 3403 9089
TIME...MOT...LOC 2250Z 231DEG 38KT 3371 9127

MRM
Special weather statement, Feb 20, 5:11 PM CST, 1 hour 4 minutes before
ARZ075-LAZ008-009-MSZ034-035-040-041-202340-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-
EAST CARROLL LA-WEST CARROLL LA-
511 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU FEB 20 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF WAYSIDE
TO 6 MILES WEST OF GASSOWAY AT 512 PM CST...MOVING EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHWESTERN HUMPHREYS...NORTHWESTERN ISSAQUENA...
NORTH CENTRAL SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT
COUNTIES...AND NORTHEASTERN WEST CARROLL AND NORTHEASTERN EAST
CARROLL PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3335 9114 3332 9076 3327 9076 3327 9070
      3278 9101 3293 9141
TIME...MOT...LOC 2312Z 284DEG 36KT 3326 9108 3297 9126

MRM
Special weather statement, Feb 20, 5:27 PM CST, 48 minutes before
MSZ051-210005-
NEWTON MS-
527 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST THU FEB 20 2014

...STRONG THUNDERSTORM MOVING NORTH TOWARD INTERSTATE TWENTY IN
NEWTON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 5 MILES EAST OF ROBERTS AT 526
PM CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8899 3223 8925 3258 8900 3258 8892
      3231 8892
TIME...MOT...LOC 2326Z 214DEG 41KT 3223 8912

BYB
Special weather statement, Feb 20, 5:48 PM CST, 27 minutes before
MSZ052-210035-
LAUDERDALE MS-
548 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST THU FEB 20 2014

...STRONG THUNDERSTORM MOVING TOWARD WESTERN PORTIONS OF MERIDIAN...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF MEEHAN AT 548 PM
CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8878 3222 8891 3238 8892 3258 8875
      3257 8842
TIME...MOT...LOC 2348Z 218DEG 41KT 3228 8886

BYB
Local storm report, Feb 20, 5:55 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     ARCOLA                  33.27N 90.88W
02/20/2014                   WASHINGTON         MS   EMERGENCY MNGR

            A CARPORT WAS DAMAGED BY STRONG WINDS

&&

DL
Special weather statement, Feb 20, 6:01 PM CST, 14 minutes before
MSZ055-062-210045-
SIMPSON MS-LINCOLN MS-
601 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST THU FEB 20 2014

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN LINCOLN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF CENTER POINT
AT 601 PM CST...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LINCOLN AND EXTREME SOUTHWESTERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3141 9063 3170 9041 3169 9041 3169 9038
      3170 9037 3170 9026 3176 9013 3177 9013
      3176 9010 3171 9024 3147 9024 3134 9039
      3134 9063
TIME...MOT...LOC 0001Z 221DEG 34KT 3136 9052

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:05 PM CSTSevere Thunderstorm WarningJANLincoln55 min
Feb 20, 6:20 PM CSTSevere Thunderstorm WarningJANClarke40 min
Feb 20, 6:31 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo29 min
Feb 20, 6:43 PM CSTSpecial Weather StatementJANSimpson42 min
Feb 20, 6:45 PM CSTSpecial Weather StatementJANMontgomery, Webster30 min
Feb 20, 7:10 PM CSTSpecial Weather StatementJANHolmes, Yazoo30 min
Feb 20, 7:12 PM CSTTornado WarningJANMarion63 min
Feb 20, 7:34 PM CSTSpecial Weather StatementJANAttala, Warren, Yazoo31 min
Feb 20, 7:46 PM CSTSpecial Weather StatementJANScott44 min
Feb 20, 7:46 PM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Feb 20, 7:54 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw51 min
Feb 20, 7:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion62 min
Feb 20, 8:08 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha52 min
Feb 20, 8:27 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 8:28 PM CSTSevere Thunderstorm WarningJANMarion32 min
Feb 20, 8:32 PM CSTTornado WarningJANCovington, Jones58 min
Feb 20, 8:39 PM CSTSevere Thunderstorm WarningJANLowndes51 min
Feb 20, 8:45 PM CSTSevere Thunderstorm WarningJANLamar45 min
Feb 20, 8:52 PM CSTTornado WarningJANLowndes23 min
Feb 20, 9:12 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar63 min
Feb 20, 9:22 PM CSTFlash Flood WarningJANLowndes, Oktibbeha98 min
Feb 20, 9:26 PM CSTTornado WarningJANJones49 min
Feb 20, 9:34 PM CSTFlash Flood WarningJANLawrence, Lincoln116 min
Feb 20, 9:39 PM CSTFlash Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Feb 20, 10:03 PM CSTSpecial Weather StatementJANRankin32 min
Feb 20, 10:07 PM CSTFlash Flood WarningJANJefferson Davis3 hr
Feb 20, 10:10 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion50 min
Feb 20, 10:18 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar57 min
Feb 20, 10:29 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Feb 20, 10:31 PM CSTTornado WarningJANClarke, Jasper29 min
Feb 20, 10:53 PM CSTSevere Thunderstorm WarningJANMarion37 min
Feb 20, 11:08 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 11:11 PM CSTSevere Thunderstorm WarningJANForrest, Lamar64 min
Feb 20, 11:16 PM CSTSpecial Weather StatementJANKemper, Noxubee29 min
Feb 20, 11:38 PM CSTAreal Flood WarningJANLawrence, Lincoln3 hr
Feb 20, 11:39 PM CSTSpecial Weather StatementJANLauderdale31 min
Feb 20, 11:51 PM CSTFlash Flood WarningJANForrest, Lamar114 min
Feb 21, 12:31 AM CSTAreal Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Feb 21, 1:12 AM CSTAreal Flood WarningJANJefferson Davis3 hr
Feb 21, 2:18 AM CSTAreal Flood WarningJANMarion3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.